Jump to content
CrazyBoards.org

Trazodone concerns, what else is new?


Recommended Posts

Hi! I have Major Depression, PTSD, and issues with anxiety and insomnia. I take Zoloft and now Trazodone. My newish pdoc took me off Seroquel because I've gained almost 30lbs since November. He replaced it with Trazodone and told me the side effects, including the very comforting genital swelling, which made me apprehensive but I still took my first dose last night around nine. About 15 minutes go by and i stand up and realize the room is spinning and i couldn't walk straight. This continued until I laid down 30 minutes later. I have a history of fainting and lightheadness but I've never experienced anything like that before. I was curious if anyone else has experienced similar things on Trazodone and how effective it is. Thanks

Link to comment
Share on other sites

Sounds like you got slammed with too high of a starting dose.  I'm pretty med-resistant in general, and when I was on trazodone, my pdoc had me on 50mg to start with, which left me with at least one unproductive week where I slept 14 hours a day.  It took 2-3 months to get up to the maintenance dose of 150mg.

 

Also, follow the link sylvan[b/] posted, and you will likely find out something about orthostatic hypotension (OH), which is when your brain can't tell your body to increase blood flow to said brain quickly enough.  Although these brain neurotransmitters do regulate our mood, they also regulate some more important stuff like cognition and even blood flow to vital organs.  Some people sensitive to OH experience dizziness on trazodone (though not as much as its cousin mirtazapine).

 

My major concern is that you can't walk straight and therefore your risk of falling, which doesn't make anybody's day pleasant.  Make sure to mention that one to your pdoc; he might want to reduce the dosage.  Best of health!

Link to comment
Share on other sites

I agree, 50mg may have been a better dose to start with but being the first dose you were probably going to get hit pretty hard no matter what dose you started on. It's the same with remeron. The first night dose and day after is quite the experience. Trazodone is known for being a little rough for the first 2-3 days. The dizziness should get better but might not totally ever go away. But when it comes on you should be in bed anyway getting ready to turn in.

Link to comment
Share on other sites

Thank you, everyone for the reassurance and good advice. My pdoc told me Trazodone would be less sedating than seroquel which i was on, so I was definitely surprised when i reacted that way. Ive been taking it about 9pm but I totally agree that I should take it closer to bedtime. I felt better last night (2nd dose). And the drugs.com info was very helpful thank you!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...